Arkansas, 2004

Flash Flooding in Arkansas, June 29, 2004

June 29, 2004 · NWS LZK · 2 events in 1 county or zone

Heavy rainfall caused flash flooding to occur over parts of Pulaski County. Several roads and city streets were covered by high water and impassible for a short period of time.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall caused flash flooding to occur over parts of Pulaski County. Several roads and city streets were covered by high water and impassible for a short period of time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 29, 10:25 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 29, 10:25 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1125 AM CDT TUE JUN 29 2004

.DISCUSSION...
CURRENT FCST ON TRACK FOR THIS AFTN. DID TWEAK HOURLY TEMP AND
PRECIP GRIDS TO BETTER REFLECT CURRENT CONDITIONS. STATIONARY BNDRY
STILL SITUATED OVER CNTRL AR THIS MRNG AND WILL CONT TO BE THE FOCUS
OF ADDITIONAL CONVECTION INTO THIS EVENING. LOCALLY HEAVY RAINS WILL
STILL BE THE MAIN CONCERN FOR CNTRL AND SRN AR AS WINDS ALOFT RMN
WEAK. UPDATED GRIDS AND ZONES ALREADY OUT.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

44
Hazardous weather outlook, Jun 29, 4:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 29 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT.

A FRONT WILL LINGER ACROSS CENTRAL ARKANSAS TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE BOUNDARY AS IT MOVES
SLOWLY BACK AND FORTH. WHILE A FEW STORMS MAY BECOME STRONG
BRIEFLY...SEVERE THUNDERSTORMS ARE NOT EXPECTED.

DUE TO COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...AND LIGHT
WINDS AT THE LOWER AND MID LEVELS...THE STORMS WILL BE SLOW-MOVING...
AND THEY MAY PRODUCE BRIEF...HEAVY RAINFALL. THE HEAVY RAINS MAY
CAUSE PONDING OF WATER ON STREETS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
WEDNESDAY THROUGH MONDAY...AS SEVERAL MORE UPPER LOWS WILL AFFECT
ARKANSAS. WHILE THUNDERSTORMS WILL BE POSSIBLE...SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

The radar

The Little Rock radar (KLZK), 9 km away, was scanning. The volume nearest the first event began at 18:58 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Pulaski

When
June 29, 1:00 PM CST to 2:30 PM CST
Where
Pulaski County, Little Rock
Reported by
GENERAL PUBLIC
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Flash Flood, Pulaski

When
June 29, 1:00 PM CST to 2:30 PM CST
Where
Pulaski County, Jacksonville
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407608, 5407609.